MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring a cut down for removal.The 50-60% stenosed target lesion was located in the mildly tortuous external iliac vein.An xxl/18-4/5.8/75 balloon catheter was advanced for dilation.However, during the procedure, it was noted that the catheter shaft broke off inside the patient, requiring a cut down to remove the broken piece.There were no device fragments left inside the patient's body.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient is expected to fully recover.
 
Event or Problem Description
It was reported that shaft break occurred requiring a cut down for removal.The 50-60% stenosed target lesion was located in the mildly tortuous external iliac vein.An xxl/18-4/5.8/75 balloon catheter was advanced for dilation.However, during the procedure, it was noted that the catheter shaft broke off inside the patient, requiring a cut down to remove the broken piece.There were no device fragments left inside the patient's body.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient is expected to fully recover.It was further reported that the device broke during the procedure which caused the part that broke off to be stuck with no way to retrieve except cut down.
 
Additional Manufacturer Narrative
Updated h6: evaluation conclusion codes.B5.Describe event or problem: added information, based on additional information.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23733001
Report Number2124215-2025-87371
Device Sequence Number18600540
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public(01)08714729163169(17)261025(10)32722847
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032722847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date12/16/2025
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight83 KG
Patient RaceBlack Or African American